Alert archive / Ohio / Areal Flood Warnings in 2021
Areal Flood Warning 3, NWS Wilmington, OH
NWS Wilmington, OH issued this areal flood warning at Feb 28, 2021, 10:06 AM EST for 6 counties in Ohio; 6 counties in Kentucky. It was in force for 22 hr. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 28, 2021, 10:06 AM EST (15:06 UTC)
- Expired
- Mar 1, 2021, 8:00 AM EST
- In force
- 22 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bracken County, KY, Campbell County, KY, Lewis County, KY, Mason County, KY, Pendleton County, KY, Robertson County, KY, Adams County, OH, Brown County, OH, Clermont County, OH, Highland County, OH, Pike County, OH, Scioto County, OH
The radar
The Cincinnati radar (KILN), 85 km from the middle of the area, began a volume at 15:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 28, 10:15 AM EST | FLOOD | 3 Sse Lewisburg, KY | MILL CREEK ROAD CLOSED DUE TO HIGH WATER. TIME OF EVENT ESTIMATED. |
| Feb 28, 10:57 AM EST | FLOOD | 2 Wnw Lucasville, OH | WATER OVER ROADS. |
| Feb 28, 11:00 AM EST | FLOOD | Falmouth, KY | SEVERAL HIGH WATER REPORTS ACROSS THE COUNTY WITH SOME STREETS IMPACTED. TIME OF EVENT ESTIMATED. |
| Feb 28, 12:30 PM EST | FLOOD | 5 N Portsmouth, OH | SEVERAL CARS SUBMERGED IN WATER NEAR ST. RTE. 104 BY COUNTRY CLUB DRIVE. TIME OF EVENT ESTIMATED. |
| Feb 28, 12:30 PM EST | FLOOD | Georgetown, OH | SEVERAL ROADS CLOSED DUE TO HIGH WATER THROUGHOUT THE COUNTY. TIME OF EVENTS ESTIMATED. |
| Feb 28, 12:30 PM EST | FLOOD | Kymeso Vanceburg 6w, KY | SIGNIFICANT FIELD FLOODING OBSERVED ON WEBCAM AT KY MESONET SITE. |
| Feb 28, 12:45 PM EST | FLOOD | Rosemount, OH | HIGH WATER COVERING US 23 IN SCIOTO COUNTY. TIME OF EVENT ESTIMATED. |
| Feb 28, 3:00 PM EST | FLOOD | 1 N Lucasville, OH | US 23 NORTHBOUND LANES CLOSED DUE TO HIGH WATER. ONE CAR PARTIALLY SUBMERGED. TIME OF EVENT ESTIMATED. |
| Feb 28, 4:10 PM EST | FLOOD | 1 Wnw Rarden, OH | STATE RTE 73 CLOSED IN BOTH DIRECTIONS DUE TO FLOODING. |
| Feb 28, 4:13 PM EST | FLOOD | 1 Ne Wamsley, OH | ALL LANES ARE CLOSED ON SR-348 EAST AT LEFT FORK ROAD DUE TO FLOODING. |
| Feb 28, 4:20 PM EST | FLOOD | 4 E Lucasville, OH | ALL LANES CLOSED ON STATE RTE 335 IN BOTH DIRECTIONS DUE TO FLOODING. |
| Feb 28, 4:20 PM EST | FLOOD | Ne Bradysville, OH | STATE RTE 41 CLOSED IN BOTH DIRECTIONS DUE TO FLOODING. |
| Feb 28, 4:20 PM EST | FLOOD | Sw Buena Vista, OH | ALL LANES CLOSED ON US-52 EAST BEYOND ELLISON LANE DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.1 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 659 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
108
WGUS41 KILN 281506
FLWILN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wilmington OH
1006 AM EST Sun Feb 28 2021
KYC023-037-135-161-191-201-OHC001-015-025-071-131-145-281945-
/O.NEW.KILN.FA.W.0003.210228T1506Z-210228T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bracken KY-Campbell KY-Lewis KY-Mason KY-Pendleton KY-Robertson KY-
Adams OH-Brown OH-Clermont OH-Highland OH-Pike OH-Scioto OH-
1006 AM EST Sun Feb 28 2021
The National Weather Service in Wilmington has issued a
* Flood Warning for...
Lewis County in northeastern Kentucky...
Bracken County in northern Kentucky...
South Central Campbell County in northern Kentucky...
Mason County in northern Kentucky...
Pendleton County in northern Kentucky...
Robertson County in northern Kentucky...
Adams County in southwestern Ohio...
Brown County in southwestern Ohio...
South Central Clermont County in southwestern Ohio...
Southern Highland County in southwestern Ohio...
Southwestern Pike County in southwestern Ohio...
Scioto County in southwestern Ohio...
* Until 245 PM EST.
* At 1006 AM EST, radar indicated heavy rain. Flooding is ongoing or
expected to begin shortly in the warning area. Water over roads
has been reported by county officials. Between 1.5 and 2.5 inches
of rain have fallen.
Some locations that may experience flooding include...
Portsmouth, Maysville, Georgetown, Falmouth, Wheelersburg,
Washington, Mount Orab, West Union, New Boston, Manchester,
Peebles, Ripley, Aberdeen, Vanceburg, Augusta, Winchester,
Sardinia, Seaman, South Webster and Lewisburg.
Additional rainfall amounts of 0.5 to 1 inch are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
To report flooding, go to our website at weather.gov/iln and submit
your report via social media, when you can do so safely.
&&
LAT...LON 3879 8453 3886 8423 3877 8405 3902 8401
3906 8339 3894 8275 3885 8276 3885 8265
3868 8276 3860 8274 3859 8284 3876 8289
3872 8303 3834 8323 3832 8333 3852 8364
3849 8393 3842 8400 3858 8421 3853 8446
$$
Coniglio3 follow-up statements
056
WGUS41 KILN 281908
FLWILN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wilmington OH
208 PM EST Sun Feb 28 2021
KYC023-037-135-161-191-201-OHC001-015-025-071-131-145-282300-
/O.EXT.KILN.FA.W.0003.000000T0000Z-210228T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bracken KY-Campbell KY-Lewis KY-Mason KY-Pendleton KY-Robertson KY-
Adams OH-Brown OH-Clermont OH-Highland OH-Pike OH-Scioto OH-
208 PM EST Sun Feb 28 2021
The National Weather Service in Wilmington has extended the
* Flood Warning for...
Lewis County in northeastern Kentucky...
Bracken County in northern Kentucky...
South Central Campbell County in northern Kentucky...
Mason County in northern Kentucky...
Pendleton County in northern Kentucky...
Robertson County in northern Kentucky...
Adams County in southwestern Ohio...
Brown County in southwestern Ohio...
South Central Clermont County in southwestern Ohio...
Southern Highland County in southwestern Ohio...
Southwestern Pike County in southwestern Ohio...
Scioto County in southwestern Ohio...
* Until 600 PM EST.
* At 208 PM EST, radar and automated rain gauges indicated heavy
rain. Flooding is ongoing in the warning area. Between 1.5 and 2.5
inches of rain have fallen.
Some locations that may experience flooding include...
Portsmouth, Maysville, Georgetown, Falmouth, Wheelersburg,
Washington, Mount Orab, West Union, New Boston, Manchester,
Peebles, Ripley, Aberdeen, Vanceburg, Augusta, Winchester,
Sardinia, Seaman, South Webster and Lewisburg.
Additional rainfall amounts up to 0.5 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
To report flooding, go to our website at weather.gov/iln and submit
your report via social media, when you can do so safely.
&&
LAT...LON 3879 8453 3886 8423 3877 8405 3902 8401
3906 8339 3894 8275 3885 8276 3885 8265
3868 8276 3860 8274 3859 8284 3876 8289
3872 8303 3834 8323 3832 8333 3852 8364
3849 8393 3842 8400 3858 8421 3853 8446
$$
Coniglio535
WGUS41 KILN 282232
FLWILN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wilmington OH
532 PM EST Sun Feb 28 2021
KYC023-037-135-161-191-201-OHC001-015-025-071-131-145-011300-
/O.EXT.KILN.FA.W.0003.000000T0000Z-210301T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bracken KY-Campbell KY-Lewis KY-Mason KY-Pendleton KY-Robertson KY-
Adams OH-Brown OH-Clermont OH-Highland OH-Pike OH-Scioto OH-
532 PM EST Sun Feb 28 2021
The National Weather Service in Wilmington has extended the
* Flood Warning for...
Lewis County in northeastern Kentucky...
Bracken County in northern Kentucky...
South Central Campbell County in northern Kentucky...
Mason County in northern Kentucky...
Pendleton County in northern Kentucky...
Robertson County in northern Kentucky...
Adams County in southwestern Ohio...
Brown County in southwestern Ohio...
South Central Clermont County in southwestern Ohio...
Southern Highland County in southwestern Ohio...
Southwestern Pike County in southwestern Ohio...
Scioto County in southwestern Ohio...
* Until 800 AM EST Monday.
* At 532 PM EST, local law enforcement reported lingering flooding
at various locations in the warning area. Between 1.5 and 2.5
inches of rain have fallen.
Some locations that may experience flooding include...
Portsmouth, Maysville, Georgetown, Falmouth, Wheelersburg,
Washington, Mount Orab, West Union, New Boston, Manchester,
Peebles, Ripley, Aberdeen, Vanceburg, Augusta, Winchester,
Sardinia, Seaman, South Webster and Lewisburg.
Additional rainfall amounts up to 0.5 inches are possible later this
evening into the overnight hours in the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
To report flooding, go to our website at weather.gov/iln and submit
your report via social media, when you can do so safely.
&&
LAT...LON 3879 8453 3886 8423 3877 8405 3902 8401
3906 8339 3894 8275 3885 8276 3885 8265
3868 8276 3860 8274 3859 8284 3876 8289
3872 8303 3834 8323 3832 8333 3852 8364
3849 8393 3842 8400 3858 8421 3853 8446
$$118
WGUS81 KILN 011255
FLSILN
Flood Statement
National Weather Service Wilmington OH
755 AM EST Mon Mar 1 2021
KYC023-037-135-161-191-201-OHC001-015-025-071-131-145-011305-
/O.EXP.KILN.FA.W.0003.000000T0000Z-210301T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bracken KY-Campbell KY-Lewis KY-Mason KY-Pendleton KY-Robertson KY-
Adams OH-Brown OH-Clermont OH-Highland OH-Pike OH-Scioto OH-
755 AM EST Mon Mar 1 2021
...FLOOD WARNING WILL EXPIRE AT 8 AM EST THIS MORNING FOR LEWIS,
BRACKEN, SOUTH CENTRAL CAMPBELL, MASON, PENDLETON, ROBERTSON, ADAMS,
BROWN, SOUTH CENTRAL CLERMONT, SOUTHERN HIGHLAND, SOUTHWESTERN PIKE
AND SCIOTO COUNTIES...
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3879 8453 3886 8423 3877 8405 3902 8401
3906 8339 3894 8275 3885 8276 3885 8265
3868 8276 3860 8274 3859 8284 3876 8289
3872 8303 3834 8323 3832 8333 3852 8364
3849 8393 3842 8400 3858 8421 3853 8446
$$
ConiglioWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this areal flood warning went out at Feb 28, 10:05 AM EST, 1 minute earlier.
Area forecast discussion, Feb 28, 10:05 AM EST, 1 minute before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 1005 AM EST Sun Feb 28 2021 .SYNOPSIS... A warm front will continue to lift north into the region this morning, followed by a cold front late this afternoon into this evening. Rain, heavy at times, will occur near and south of the Ohio River. Drier conditions will return Monday into Tuesday as high pressure builds in. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Main event is ongoing. Heavier rain has been tracking near and south of the Ohio River as expected. Appears that QPE is underdone where heavier amounts are occurring. As low level jet translates east and weakens a bit, precipitation will follow. Already seeing on radar that back edge is moving across Indiana. Expect this to track across the forecast area this afternoon, likely even clearing Lewis County. Once this does, temperatures will be able warm into the upper 50s to mid 60s. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/... Surface cold to push east across the area this evening. A second enhancement of pcpn coverage to occur with the frontal forcing but it not expected to be as heavy as the morning activity. Rain to come to an end overnight as the front and deeper moisture shifts east. Expect clouds to hang on with lows from the lower 30s northwest to near 40 southeast. Northwest flow aloft with surface high pressure beginning to nose into the area Monday. Expect to see decreasing clouds with temperatures close to normal. Monday's highs to range from the lower 40s north to the upper 40s south. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... On Monday evening, mid-level troughing will be in place across much of the eastern CONUS, as a closed mid-level low moves east into northern New England. At the surface, northerly flow will exist across the Great Lakes and Ohio Valley, with a surface high centered over the upper Mississippi Valley region. This high will then move over the Ohio Valley to begin the day on Tuesday. Dry conditions are expected through this period, though with temperatures that are likely the coolest of the entire extended forecast period. Min temps Monday night will be in the upper teens to mid 20s, and high temps Tuesday will be in the lower to mid 40s. Model agreement is finally improving for Tuesday night. Both the GFS and ECMWF have long been advertising a compact shortwave (or closed low) tracking eastward through the area, but with each model stuck on different latitudes -- the GFS well south of the ILN forecast area, and the ECMWF right through the Ohio Valley. Finally, the 00Z operational ECMWF tonight has shifted to the more southern solution, matching the 00Z operational GFS. Taking an ensemble approach, only very low probabilities of measurable precipitation are indicated in the southern sections of the ILN CWA. The forecast has thus been shifted to include 20 PoPs only for the southern part of the forecast area during this time frame, and another set of similar model runs may enable a dry forecast entirely. Generally broad eastern CONUS troughing is expected through the rest of the week, with northwest flow over the Ohio Valley, and little in the way of active weather. Any chances for precipitation appear likely to wait until next weekend, though model agreement at that range is quite poor as could normally be expected. Overall, slightly warmer temperatures (lower to mid 50s) appear likely on Wed-Thu, with a slight cooling trend after that to head into the weekend. && .AVIATION /15Z SUNDAY THROUGH THURSDAY/... MVFR to IFR ceilings and visibilities will continue for the next few hours until rain starts to move east. At that point, conditions will start to improve to MVFR area wide. Moisture and rain chances will then increase again after 00Z ahead of an approaching cold front. Precipitation chances will diminish this evening with the passage of the cold front. MVFR ceilings will persist overnight. A surface cold front will sweep east across the area early this evening. East to southeast winds around 10 kts today will shift to the northwest at 10 to 15 kts with gusts up to 20 kts with the passage of the front this evening. OUTLOOK...MVFR cigs will likely persist into Monday morning. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...Flood Watch until 7 PM EST this evening for OHZ081-088. KY...Flood Watch until 7 PM EST this evening for KYZ089-090-094>100. IN...None. && SYNOPSIS...AR NEAR TERM... SHORT TERM...AR LONG TERM...Hatzos AVIATION...
Hazardous weather outlook, Feb 28, 4:14 AM EST, 5 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 414 AM EST Sun Feb 28 2021 INZ050-058-059-066-073-074-OHZ026-034-035-042>046-051>056-060>065- 070>074-077-080-010915- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Hardin-Mercer- Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark- Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH- Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton- Highland- 414 AM EST Sun Feb 28 2021 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. KYZ089-090-094>100-OHZ081-088-010915- Carroll-Gallatin-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis- Adams-Scioto- 414 AM EST Sun Feb 28 2021 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for Northeast Kentucky, Northern Kentucky and South Central Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ075-080-KYZ091>093-OHZ078-079-082-010915- Ohio-Switzerland-Boone-Kenton-Campbell-Clermont-Brown-Pike- 414 AM EST Sun Feb 28 2021 This Hazardous Weather Outlook is for Southeast Indiana, Northern Kentucky, South Central Ohio and Southwest Ohio. .DAY ONE...Today and tonight. A period of rain, which may be heavy at times, is expected today. There is some potential that this rain could lead to flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 8:46 AM EST | Areal Flood Advisory | ILN | Clermont, Hamilton | 6 hr |
| Feb 28, 8:53 AM EST | Areal Flood Advisory | ILN | Adams, Brown, Scioto | 73 min |
| Feb 28, 10:11 AM EST | River Flood Warning | ILN | Hamilton | 3 hr |
| Feb 28, 10:25 AM EST | Areal Flood Warning | ILN | Clermont | 7 hr |
| Feb 28, 10:33 AM EST | Areal Flood Advisory | ILN | Brown, Highland, Hocking, Pickaway, Pike, Ross | 21 hr |
| Feb 28, 10:38 AM EST | River Flood Warning | ILN | Adams | 21 hr |
| Feb 28, 5:42 PM EST | Areal Flood Advisory | ILN | Clermont | 14 hr |
| Feb 28, 8:37 AM EST | Areal Flood Warning | ILN | Grant, Owen | 9 hr |
| Feb 28, 9:46 AM EST | Areal Flood Warning | ILN | Boone, Carroll, Gallatin, Grant, Kenton | 8 hr |
| Feb 28, 11:06 AM EST | River Flood Warning | ILN | Carroll, Gallatin, Grant, Owen | 15 hr |
| Feb 28, 11:48 AM EST | River Flood Warning | ILN | Pendleton | 26 hr |
Nearby
Areal Flood Warnings in Ohio, 2021Areal Flood Warnings in Kentucky, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.